Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 22, 2011, 12:06 AM EDT for Bell County, Knox County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 12:06 AM EDT (04:06 UTC)
- Expired
- Aug 22, 2011, 12:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Knox County, KY
The radar
The Knoxville radar (KMRX), 85 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2825 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS53 KJKL 220406
SVRJKL
KYC013-121-220445-
/O.NEW.KJKL.SV.W.0277.110822T0406Z-110822T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1206 AM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1245 AM EDT
* AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INDIAN CREEK...OR 5 MILES WEST OF BARBOURVILLE...AND MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...PINEVILLE...CLATE...BAILEYS SWITCH...PROVIDENCE...
SWAN LAKE...KING...HEIDRICK...SWANPOND...CANNON...GIRDLER...BRYANTS
STORE...BIRDSEYE...BOONE HEIGHTS...HUBBS...HINKLE...YEAGER...
BIMBLE...ARTEMUS AND BRUSH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3662 8367 3674 8396 3676 8397 3676 8399
3680 8398 3682 8402 3686 8405 3685 8406
3687 8406 3689 8407 3697 8403 3688 8351
TIME...MOT...LOC 0406Z 292DEG 30KT 3685 8396
WIND...HAIL 60MPH 1.00IN
$$
ABE3 follow-up statements
349
WWUS53 KJKL 220423
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT MON AUG 22 2011
KYC013-121-220445-
/O.CON.KJKL.SV.W.0277.000000T0000Z-110822T0445Z/
KNOX KY-BELL KY-
1223 AM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BELL
AND SOUTHERN KNOX COUNTIES UNTIL 1245 AM EDT...
AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ARTEMUS...OR NEAR
BARBOURVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...OLD FLAT LICK...INGRAM...FLAT LICK...BARNYARD...
DEWITT...FOURMILE...WALKER...CLEAR CREEK SPRINGS...WALLSEND...
WASIOTO...CARY...BLANCHE...STRAIGHT CREEK...FERNDALE...MELDRUM...
EAST PINEVILLE...ARJAY...RELLA AND FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3674 8396 3675 8396 3677 8398 3680 8398
3682 8402 3695 8390 3688 8351 3662 8367
TIME...MOT...LOC 0424Z 283DEG 29KT 3683 8380
WIND...HAIL 60MPH 0.75IN
$$
ABE139 WWUS53 KJKL 220436 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1236 AM EDT MON AUG 22 2011 KYC013-121-220445- /O.CON.KJKL.SV.W.0277.000000T0000Z-110822T0445Z/ KNOX KY-BELL KY- 1236 AM EDT MON AUG 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BELL AND SOUTHEASTERN KNOX COUNTIES UNTIL 1245 AM EDT... AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOURMILE...OR NEAR PINEVILLE... MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... CARY...BLANCHE...STRAIGHT CREEK...FERNDALE...MELDRUM...EAST PINEVILLE...ARJAY...RELLA...FIELD...KETTLE ISLAND...CALVIN... MIRACLE AND VARILLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3674 8396 3692 8375 3688 8351 3662 8367 TIME...MOT...LOC 0436Z 283DEG 29KT 3681 8368 WIND...HAIL 60MPH 0.75IN $$ ABE
404 WWUS53 KJKL 220445 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1245 AM EDT MON AUG 22 2011 KYC013-121-220456- /O.EXP.KJKL.SV.W.0277.000000T0000Z-110822T0445Z/ KNOX KY-BELL KY- 1245 AM EDT MON AUG 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELL AND SOUTHEASTERN KNOX COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3674 8396 3692 8375 3688 8351 3662 8367 TIME...MOT...LOC 0436Z 283DEG 29KT 3681 8368 $$ ABE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 12:03 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 22, 12:03 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1203 AM EDT MON AUG 22 2011 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED THE COLD FRONT IS FINALLY PUSHING SOUTHEAST INTO THE REGION AND HAS REACHED FROM EXTREME NORTHEAST KY BACK ALONG INTERSTATE 64 IN THE NORTHERN PORTION OF THE CWA TO SOUTH OF LEX TO AROUND BWG AS OF 3Z. ALTHOUGH WINDS IN MANY AREAS HAVE WENT TO THE NORTH AT LEAST TEMPORARILY IN OUTFLOWS...THE ACTUAL SFC COLD FRONT LAGS A BIT. CONVECTION HAS PUSHED SOUTH OF THE MTN PARKWAY AND ATTM WAS MOSTLY SOUTH OF THE HAL ROGERS PARKWAY AND KY HIGHWAY 80 CORRIDOR. THE SFC COLD FRONT SHOULD EXIT THE FAR SOUTHEASTERN PORTIONS OF THE CWA BETWEEN ABOUT 6Z AND 8Z. SFC HIGH PRESSURE OVER THE MS VALLEY REGION WILL BEGIN TO BUILD INTO THE REGION LATER ON TONIGHT BEHIND IT. GRIDS AND ZFP WERE UPDATED TO ACCOUNT FOR RECENT CONVECTIVE TRENDS AND TREND POPS DOWN IN THE NORTH AT PRESENT AND THEN DOWN OVERNIGHT IN MORE SOUTHERN LOCATIONS. THE QUESTION STILL REMAINS AS TO HOW MUCH STRATUS OR STRATOCU WE WILL EXPERIENCE BEHIND THE FRONT WITH WINDS AT LEAST TAKING ON AN UPSLOPE COMPONENT FOR A WHILE OVERNIGHT...ESPECIALLY IN THE HIGHER TERRAIN NEAR THE VA AND WV BORDERS. HOWEVER...DRY AIR ADVECTION WILL BE OCCURRING AS WELL AND AT LEAST PARTIAL CLEARING SHOULD OCCUR ACROSS MORE NORTHERN LOCATIONS WHERE THE DRIER AIR WILL WORK IN THE MOST. LOCATIONS THAT RECEIVED PRECIPITATION SHOULD EXPERIENCE SOME PATCHY DENSE FOG DEVELOPING OVERNIGHT IF CLEARING IS SUFFICIENT...WITH VALLEY LOCATIONS THAT DECOUPLE FAVORED. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TONIGHT/ UPDATED THE ZFP AND GRIDS TO RAISE POPS SLIGHTLY FROM ABOUT MOREHEAD TO MOUNT VERNON EAST TOWARD PIKE COUNTY OVER THE NEXT COUPLE OF HOURS AS SHRA AND SOME ISOLATED EMBEDDED THUNDER HAS DRIFTED INTO THE AREA FROM THE NORTHWEST AND SHOULD SURVIVE TO SOME DEGREE FOR A COUPLE MORE HOURS...MAINLY AS SHRA. SOME ADDITIONAL SHRA OVER CENTRAL KY MAY SURVIVE INTO THE CWA AS WELL...AS A JET STREAK PASSES BY TO THE SOUTHWEST OF THE REGION OVER THE NEXT COUPLE OF HOURS. OTHERWISE...THE RATHER ILL DEFINED COLD FRONT LIES FROM ABOUT KPIT INTO THE BLUEGRASS REGION AND THEN FURTHER SOUTHWEST INTO SOUTHWESTERN KY AND NORTHWESTERN TN. THE COLD FRONT IS EXPECTED TO MOVE EAST AND ACROSS THE REGION OVERNIGHT... AND SHOULD CROSS INTO VA DURING THE NEXT 6 TO 8 HRS. ADVECTION OF DRIER AIR INTO THE REGION WILL BE SOMEWHAT SLOW. THE LOW LEVEL FLOW IS EXPECTED TO BECOME MORE NORTHERLY RATHER QUICKLY BEHIND THE FRONT...SO WITH A NON IDEAL UPSLOPE WIND DIRECTION...SHRA SHOULD END AROUND OR SHORTLY AFTER 6Z. MODELS DO PROJECT SOME MOISTURE LATER TONIGHT BELOW 850 MB...WITH THE 18Z CONFINING THIS CLOSER TO THE SFC INDICATIVE OF PERHAPS SOME DENSE FOG AND THE 18Z WRF PROJECTING A MOIST LAYER NEAR 850 POSSIBLY INDICATIVE OF SOME STRATOCU LATE ALONG WITH HIGHER RH NEAR THE SFC...INDICATING THE POTENTIAL FOR FOG. CONTINUED TO INCLUDE THE POTENTIAL FOR PATCHY DENSE FOG AND LOW CLOUDS IN THE GRIDS DURING THE 6Z TO 14Z PERIOD. HIGH PRESSURE SHOULD BUILD INTO THE REGION AND BRING MAINLY JUST SOME FAIR WX CU AND USHER IN A DRIER AIRMASS AT THE SFC AND ALOFT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY/ 17Z SFC ANALYSIS SHOWS THE COLD FRONT ORIGINALLY EXPECTED TO BE WORKING ITS WAY THRU THE CWA THIS AFTERNOON STILL HUNG UP NORTH OF THE OH RIVER. ALOFT...AN AMPLIFIED UPPER LEVEL TROF OVER ERN CANADA DIGGING SOUTH INTO THE GREAT LAKES AND OH VALLEY CONTINUES TO MIGRATE SLOWLY TOWARDS THE EAST WHILE UPPER LEVEL RIDGING COUPLED WITH SFC HIGH PRESSURE EXPANDS OVER THE WRN CONUS. A SERIES OF DISTURBANCES ROUNDING THE BASE OF THE TROF ARE INTERACTING WITH THE FRONT TO OUR NORTH...SPARKING SCATTERED TSTORMS OVER SRN/CENTRAL OH. AMPLE INSTABILITY HAS REDEVELOPED OVER OUR AREA THIS AFTERNOON BUT THE LACK OF SIGNIFICANT TRIGGER...COUPLED WITH A WEAK LOW LEVEL CAP EVIDENT IN THE SHORT RANGE MODEL FCST SOUNDINGS HAS LIMITED ANY DEVELOPMENT THIS AFTERNOON TO JUST A BROKEN LAYER OF STRATOCU OVER ERN KY. THE FCST THRU TONIGHT REMAINS A CHALLENGE WITH THE COLD FRONT NOW EXPECTED TO MOVE THRU THE CWA DURING THE LATE EVENING AND OVERNIGHT HOURS WHEN INSTABILITY WILL BE LIMITED. IN ADDITION...THE ONLY AVAILABLE MOISTURE TO WORK WITH LOOKS TO BE CONFINED TO THE LOWEST LEVELS WHILE THE GUIDANCE INDICATES HEIGHTS RISING...RESULTING IN A STRONGER CAP DEVELOPING THRU THE LOWER/MID LEVELS OVERNIGHT. WITH THAT...THE BEST CHANCES FOR ANY TSTORMS LOOKS TO BE LATE THIS AFTERNOON/EARLY EVENING OVER OUR NRN COUNTIES ALONG AND NORTH OF THE MT PARKWAY...CLOSER TO WHERE THE BETTER FORCING AND UPPER LEVEL SUPPORT CURRENTLY RESIDES. AS THE UPPER TROF CONTINUES TO PUSH OFF TO THE EAST...THE FROPA OVERNIGHT WILL PROBABLY RESULT IN LITTLE MORE THAN A WIND SHIFT COUPLED WITH DRIER AIR BEGINNING TO MOVE INTO THE AREA. NONETHELESS...HAVE CONTINUE TO CARRY A CHANCE OF SHOWERS OVERNIGHT TO GO WITH THE OBLIGATORY PATCHY DENSE RIVER VALLEY FOG HOWEVER...THIS MAY BE CURTAILED SOMEWHAT BY LINGERING LOW CLOUDS IN LIEU OF RAIN. TRANSITORY SFC HIGH PRESSURE LOOKS TO MIGRATE THRU THE OHIO VALLEY IN THE WAKE OF THE DEPARTING COLD FRONT ON MONDAY IN CONJUNCTION WITH PSEUDO RIDGING OVERHEAD IN RESPONSE TO THE UPPER LEVEL TROF LIFTING TOWARDS THE NERN CONUS. DRIER AIR WILL SET THE STAGE FOR CLEAR SKIES AND COOLER TEMPS ON MONDAY NIGHT RESULTING IN AT LEAST PATCHY FOG DEVELOPING AROUND THE VALLEYS. HIGH PRESSURE WILL BEGIN TO EASE OFF TO THE EAST ON TUESDAY...SETTING UP A LIMITED RETURN FLOW OF LOW LEVEL GOMEX MOISTURE ALONG WITH WARMING TEMPS TO ROUND OUT THE PERIOD. .LONG TERM.../TUESDAY NIGHT THROUGH SUNDAY/ ASIDE FROM MINOR TIMING AND STRENGTH DETAILS OF THE WAVES PASSING BETWEEN THE SEMI-PERSISTENT RIDGING OVER THE FOUR CORNERS REGION AND TROUGHING THROUGH THE NORTHEAST...THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST. OVER THE PAST SEVERAL RUNS THE MAIN WAVE DROPPING SOUTHEAST THROUGH THE OHIO VALLEY IN THE FAST FLOW...ON WEDNESDAY...HAS BEEN LOOKING INCREASINGLY WEAK. IT APPEARS THAT THE LARGER LOW TRACKING THROUGH THE GREAT LAKES ON THURSDAY WILL BE SAPPING ITS STRENGTH. NEVERTHELESS...THE GFS AND ECMWF ARE SIMILAR WITH THE GREAT LAKES TROUGH WHILE THE GEM IS LAGGING BY ABOUT 6 HOURS. THIS APPEARS TO ALSO BE AFFECTING ITS SOLUTION FOR IRENE...PULLING HER EAST AND NORTH QUICKER THAN THE OTHER MODELS. ACCORDINGLY...HAVE THROWN OUT THE GEM FOR THIS PACKAGE. THE LATTER PART OF THE FORECAST...ONCE THE GREAT LAKES TROUGH SLIPS EAST INTO THE CANADIAN MARITIMES...WILL FOCUS ON THE MOVEMENT OF IRENE AND HER INTERACTION WITH THE WESTERLIES OVER THE WEEKEND. ALTHOUGH THE ECMWF AND GFS ARE QUITE SIMILAR WITH THEIR UPPER PATTERNS FOR THIS TROPICAL SYSTEM...WILL YIELD TO THE EXPERTISE OUT OF THE NHC AND HPC FOR SPECIFIC WEATHER DETAILS. FOR THE FIRST PART OF THE FORECAST A GENERAL BLEND OF THE NAM12...GFS AND ECMWF DETAILS WERE FOLLOWED. SENSIBLE WEATHER WILL FEATURE HIGH PRESSURE HOLDING ON OVER EAST KENTUCKY FOR ANOTHER PERIOD OR SO AS THE WINNOWING COLD FRONT SLOWLY SETTLES INTO THE OHIO VALLEY ON WEDNESDAY. THIS FRONT WILL NOT CLEAR THE AREA AND MAY PROVIDE A...DIURNALLY ENHANCED...THREAT FOR CONVECTION THROUGH THE LATTER PART OF THE WORK WEEK...BUT FOR THE MOST PART DRY WEATHER CAN BE ANTICIPATED. THE FORECAST BECOMES MORE COMPLICATED FOR THE WEEKEND AS THE REMNANTS OF IRENE MAY BRUSH INTO OUR EASTERN COUNTIES OR MORE LIKELY ACT TO SUPPRESS CONVECTION ON THE WESTERN SLOPE OF THE APPALACHIANS. FOR NOW...HAVE TAKEN THE PATH OF LEAST REGRETS AND LEFT IN LOW TO MID RANGE CHANCE POPS FROM WEST TO EAST THROUGH THE CWA WITH SOME MINOR DIURNAL ENHANCEMENTS. HAVE FOLLOWED THE HPC GUIDANCE FOR TEMPERATURES...FOR THE MOST PART...WITH SOME ADJUSTMENTS EARLY IN THE FORECAST TO ACCOUNT FOR TERRAIN DRAINAGE AT NIGHT. AS FOR POPS...HAVE ENDED UP ON THE LOW SIDE OF MEX GUIDANCE AGAIN...BUT FAIRLY CLOSE TO WHAT HPC PUT OUT THERE...PARTICULARLY OVER THE WEEKEND. && .AVIATION.../00Z TO 24Z/ ISOLATED TO SCATTERED CONVECTION HAS DRIFTED SOUTHEAST INTO THE AREA IN ADVANCE OF A COLD FRONT AND A PASSING UPPER LEVEL DISTURBANCE. THE COLD FRONT WILL CROSS THE REGION OVER THE NEXT 6 HOURS OR SO...WHILE THEN DISTURBANCE WILL DEPART FASTER. HOWEVER...SHORT TERM MODELS AND RADAR TRENDS POINT TO AT LEAST SCATTERED TO NUMEROUS SHOWERS AND SOME TSRA OVER THE NEXT COUPLE OF HOURS ACROSS THE NORTHERN AND EASTERN CWA...WITH LOWER CONFIDENCE IN ISOLATED TO SCATTERED SHRA/TSRA IN THE SOUTHWEST AND SOUTHERN PART OF CWA THROUGH ABOUT 5Z TO 6Z. HANDLED THIS WITH VCTS AND CB GROUP INITIALLY AND A BRIEF TEMPO GROUP FOR MVFR IN TSRA ON STATION. BEHIND THE FRONT...TRENDED THE FORECAST MORE TOWARD FOG AS AT LEAST PARTIAL CLEARING SHOULD OCCUR. HOWEVER...SOME LOW STRATUS OR STRATOCU ARE ALSO POSSIBLE. BR BETWEEN 6Z AND 14Z MAY ONLY REDUCE VIS TO MVFR MUCH OF THE TIME BETWEEN 8Z AND 13Z...CARRIED A TEMPO GROUP OF VIS TO IFR AT ALL THREE SITES. IF STRATUS OR STRATOCU DOES NOT DEVELOP OR ONE OF THE TERMINALS ARE DIRECTLY IMPACTED BY SHRA IN THE NEXT FEW HOURS...VIS REDUCTIONS IN BR MAY BE LOWER AS IN 18Z MAV MOS GUIDANCE. AFTER AROUND 13Z...HIGH PRESSURE WILL BRING CLEARING SKIES AND VFR CONDITIONS THRU THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB/JP LONG TERM....GREIF AVIATION...JP
Hazardous weather outlook, Aug 21, 11:56 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1156 PM EDT SUN AUG 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1156 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...OVERNIGHT. A FEW THUNDERSTORMS ARE POSSIBLE EARLY...MAINLY SOUTH OF THE HAL ROGERS PARKWAY AND KY HIGHWAY 80 CORRIDORS. PATCHY DENSE FOG WILL REDUCE VISIBILITIES BELOW ONE QUARTER OF A MILE IN A FEW LOCATIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE...FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/JP
In the hours before
Local storm report, Aug 21, 10:37 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1037 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 5 N HINDMAN 37.41N 82.99W
08/21/2011 M54 MPH KNOTT KY MESONET
THE KENTUCKY MESONET SITE IN KNOTT COUNTY MEASURED A
THUNDERSTORM WIND GUST OF 54 MPH.
&&
JPSpecial weather statement, Aug 21, 10:42 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1042 PM EDT SUN AUG 21 2011 KYZ068-069-080-116-220330- ROCKCASTLE-LAUREL-JACKSON-CLAY- 1042 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1130 PM EDT SUNDAY EVENING... SOUTHERN JACKSON... ROCKCASTLE... WEST CENTRAL CLAY AND NORTHERN LAUREL. AT 1040 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOONE...OR NEAR BEREA...MOVING SOUTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DISPUTANTA AROUND 1045 PM EDT...BUMMER AROUND 1050 PM EDT...COOKSBURG AROUND 1055 PM EDT...ROBINET AROUND 1100 PM EDT...CRUISE AROUND 1105 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Aug 21, 10:55 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1055 PM EDT SUN AUG 21 2011 KYZ110-118-120-220330- LETCHER-PIKE-FLOYD- 1055 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1130 PM EDT SUNDAY EVENING... NORTHEASTERN LETCHER... SOUTHWESTERN PIKE AND SOUTH CENTRAL FLOYD. AT 1054 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM MELVIN TO SPEIGHT...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF PIKEVILLE TO 14 MILES NORTHEAST OF WHITESBURG TO 10 MILES NORTHEAST OF WHITESBURG...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JONANCY AROUND 1100 PM EDT...MYRA AROUND 1105 PM EDT...SHELBY GAP AROUND 1110 PM EDT...ASHCAMP AROUND 1120 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...ESPECIALLY ON THE RIDGETOPS...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Aug 21, 11:06 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1106 PM EDT SUN AUG 21 2011 KYZ079-083-084-220400- MCCREARY-PULASKI-WAYNE- 1106 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH MIDNIGHT EDT MONDAY MORNING... MCCREARY... SOUTHWESTERN PULASKI AND WAYNE. AT 1106 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NAOMI...OR 10 MILES NORTH OF MONTICELLO...MOVING SOUTHEAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH... AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THESE AREAS. ABE
Special weather statement, Aug 21, 11:11 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1111 PM EDT SUN AUG 21 2011 KYZ086>088-113-115>118-220415- KNOTT-KNOX-LESLIE-LETCHER-PERRY-BELL-CLAY-HARLAN- 1111 PM EDT SUN AUG 21 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1215 AM EDT MONDAY MORNING... SOUTHWESTERN KNOTT... NORTHEASTERN KNOX... LESLIE... SOUTHWESTERN LETCHER... SOUTHERN PERRY... NORTHEASTERN BELL... SOUTHERN CLAY AND NORTHWESTERN HARLAN. AT 1111 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MANCHESTER TO HAZARD...MOVING SOUTHEAST AT 25 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH... AND OCCASIONAL LIGHTNING IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 21, 11:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1158 PM EDT SUN AUG 21 2011 KYZ083-084-220500- MCCREARY-WAYNE- 1158 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EDT MONDAY MORNING... MCCREARY AND WAYNE. AT 1158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STEUBENVILLE...OR NEAR MONTICELLO...MOVING SOUTHEAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH... AND OCCASIONAL LIGHTNING IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Wolfe | 30 min |
| Aug 21, 10:03 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 42 min |
| Aug 21, 10:09 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 36 min |
| Aug 21, 10:42 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Letcher, Perry | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.